MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.; HYDROCEPHALUS MANAGEMENT
Model Number FX434T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 05/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported that a progav 2.0 shuntsystem (part # fx434t) was implanted during a procedure performed sometime in 2019.According to the complainant, the valve was believed to have a blockage and the device was not able to be adjusted.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) height: 103 centimeters (cm) weight: (b)(6) gender: female.
 
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or damage of the valves were detected during the visual inspection.Particles were found in the liquid the shunts system was delivered in.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the progav 2.0 was tested and was no longer adjustable.The shuntassistant is a fixed pressure valve, therefore the adjustability test is inapplicable.Braking force and brake function test: the brake functionality test has shown that he brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.Results: first, we performed a visual inspection of the progav 2.0 shunt system.No significant deformations or damage of the valves were detected during the visual inspection.Next, we tested the permeability, adjustability, as well as the brake functionality and brake force.The progav 2.0 was permeable but was no longer adjustable.The shuntassistant operates as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found build-up of substances (likely protein).Based on our investigation, we confirm that the progav 2.0 was non-adjustable at the time of our investigation.We are assuming that the deposits detected within the valve have caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specificationsof the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.

Brand Name
PROGAV 2.0 SYS W/SA20 A.CONTROL RESERV.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12004009
Report Number3004721439-2021-00157
Device Sequence Number19107377
Product Code JXG
UDI-Device Identifier04041906137328
UDI-Public4041906137328
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberFX434T
Device Catalogue NumberFX434T
Device Lot Number20041151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/15/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age4 YR
Patient Weight16